Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 20, NWS North Platte, NE

September 22, 2007Boyd County, Cherry County, Keya Paha County, Nebraska

NWS North Platte, NE issued this wind advisory at Sep 22, 2007, 3:19 AM CDT for Boyd County, Cherry County, Keya Paha County, Nebraska. It took effect at Sep 22, 2007, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2007, 3:19 AM CDT (08:19 UTC)
In effect from
Sep 22, 2007, 1:00 PM CDT
Expired
Sep 22, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Cherry County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 220819
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 AM CDT SAT SEP 22 2007

...STRONG SOUTHERLY WINDS EXPECTED ACROSS PORTIONS OF NORTH
CENTRAL NEBRASKA THIS AFTERNOON...

.LOW PRESSURE WILL DEEPEN ACROSS THE NORTHERN ROCKIES TODAY. EAST
OF THIS FEATURE...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON.
ACROSS FAR NORTHERN PORTIONS OF NEBRASKA SOUTHERLY WINDS OF 25 TO
35 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED DURING THE AFTERNOON
HOURS. WINDS WILL DIMINISH SOMEWHAT THIS EVENING AFTER SUNSET.

NEZ005>007-230000-
/O.NEW.KLBF.WI.Y.0020.070922T1800Z-070923T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER
319 AM CDT SAT SEP 22 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH ARE
EXPECTED ACROSS EASTERN CHERRY...KEYA PAHA AND BOYD COUNTIES.
WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION THIS AFTERNOON...ESPECIALLY ON EAST TO WEST
ROUTES. 

$$

TLK/CLB
1 follow-up statement
000 
WWUS73 KLBF 222359
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SAT SEP 22 2007

NEZ005>007-230100-
/O.EXP.KLBF.WI.Y.0020.000000T0000Z-070923T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER
659 PM CDT SAT SEP 22 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE SUBSIDED...BUT WILL REMAIN AT 15 TO 25 MPH THIS EVENING.

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 21, 2:50 PM CDT, 12 hours 29 minutes earlier.

Area forecast discussion, Sep 21, 2:50 PM CDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT FRI SEP 21 2007

.DISCUSSION...
HIGH PRESSURE WILL BUILD DIRECTLY OVER THE FCST AREA TONIGHT
PRODUCING CLEAR SKIES AND SLIGHTLY BELOW NORMAL TEMPS. FOR
SATURDAY...WINDS TURN TO THE SOUTH AND WARM AIR WILL SURGE BACK
NORTH. RECYCLING CANADIAN AIR WILL LIMIT HIGHS TO THE 80S. MOISTURE
WILL RAPIDLY INCREASE SATURDAY NIGHT AND SUNDAY WITH STRATUS
DEVELOPING BY SUNDAY MORNING. WINDS SATURDAY AND SUNDAY WILL
INCREASE TO 20 TO 30 MPH AHEAD OF THE NEXT COLD FRONT.

SKIES WILL PARTIALLY CLEAR SUNDAY MORNING/AFTN AS A COLD FRONT MOVES
SLOWLY EAST THROUGH THE AREA. THE FCST CONTINUES THE 30 POP FOR PARTS
OF NCNTL NEB SUNDAY AFTN AS THE ATM IS EXPECTED TO DESTABILIZE. THIS
IS SUPPORTED BY THE 12Z GFS AND SPC DAY 3 OUTLOOK FOR LINEAR
THUNDERSTORM DEVELOPMENT. THE NAM12S FASTER EVOLUTION PLACES THIS
LINE OF STORMS FARTHER EAST AND DEVELOPMENT LATER DURING THE SUNDAY
EVENING FCST PERIOD. THE NAM12 HAS BEEN DISCOUNTED.

SHRA ACTIVITY MAY LINGER MONDAY MORNING ACROSS ERN ZONES OTHERWISE
GRADUALLY CLEARING AND SEASONABLE TEMPS ARE FCST.

TUESDAY THROUGH FRIDAY...ONLY MINOR ADJUSTMENTS TO THE FCST WERE
NECESSARY. THE FCST IS DRY WITH GENERALLY CLEAR SKIES. A GRADUAL
WARMING TREND DEVELOPS THROUGHOUT THE WEEK AS HEIGHTS SLOWLY FALL
ACROSS THE WRN U.S. IN RESPONSE TO AN UPSTREAM SHORT WAVE. LOW
PRESSURE ACROSS CNTL CANADA WILL PRODUCE GENTLE SOUTH WINDS WEDNESDAY
THROUGH FRIDAY.

&&

.AVIATION...
VFR CONDITIONS ALL AREAS.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Sep 21, 3:38 PM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT FRI SEP 21 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-221200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT FRI SEP 21 2007 /238 PM MDT FRI SEP 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. SOME STORMS MAY BE
SEVERE EAST OF A LINE FROM NORTH PLATTE TO VALENTINE...MAINLY SUNDAY
AFTERNOON AND SUNDAY EVENING. A STRONG COLD FRONT IS EXPECTED TO MOVE
ACROSS THE OUTLOOK AREA ON SUNDAY. AS THIS FEATURE MOVES INTO A
MOIST UNSTABLE AIRMASS EAST OF THE NEBRASKA PANHANDLE...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.